Skip Navigation
Skip to contents

ACC : Acute and Critical Care

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Issue > Author index
Search
Mingu Kim 1 Article
Topical Epinephrine-soaked Gauze-induced Ventricular Tachycardia during Skin Grafting: A Case Report
Jongyeon Lee, Hyeonjeong Yang, Mingu Kim, Hyunjue Gill, Kuemhee Chung, Sunghee Chung, Jieun Song, Sangwoo Lee
Korean J Crit Care Med. 2009;24(1):42-46.
DOI: https://doi.org/10.4266/kjccm.2009.24.1.42
  • 4,085 View
  • 74 Download
  • 1 Citations
AbstractAbstract PDF
Topical epinephrine is useful to reduce bleeding during skin grafting. However, even though a clear operative field is obtained, systemic absorption of topical epinephrine can occur and this may cause severe hypertension, arrhythmias, ventricular tachycardia, myocardial ischemia, pulmonary edema, or cardiac arrest. We managed a case of cardiac arrhythmia during general anesthesia, which was induced by gauze soaked in topical epinephrine used for skin grafting of burn wounds. A 26-year-old woman developed premature ventricular complexes and ventricular tachycardia during surgery when epinephrine-soaked gauze was applied to the skin donor and burn wound sites to control oozing. The patient was resuscitated immediately and within 10 minutes the vital signs had normalized. It is recommended that caution is exercised when epinephrine-soaked gauze is applied to a large area of skin.

Citations

Citations to this article as recorded by  
  • Ventricular Fibrillation Soon after Endobronchial Epinephrine Application in a Young Man -A Case Report-
    Young Min Shin, Jong Hyung Kim, Hyung Wook Kim, Bo Sik Choi, Jin-Gyu Jeong, Jung Won Hwang, Kwang Won Seo, Jong-Joon Ahn, Seung Won Ra
    The Korean Journal of Critical Care Medicine.2011; 26(4): 276.     CrossRef

ACC : Acute and Critical Care